| Catalog Number |
72202403 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an arthroscopy, the bioraptor suture anchor broke.There was a back up device available.It is unknown if there was a delay.No further complications were reported.
Event or Problem Description
It was reported that during an arthroscopy, the bioraptor suture anchor broke.All the pieces were removed.The procedure was completed using a back-up device.The back up device was used in the originally drilled hole.No void was left in the patient and the instrument to prepare the insertion site was a 3.0mm drill.There was a delay less than 30 minutes and no further complications were reported.
Event or Problem Description
It was reported that during an arthroscopy, the bioraptor suture anchor broke.All the pieces were removed.The procedure was completed using a back-up device.The back up device was used in the originally drilled hole.No void was left in the patient and the instrument to prepare the insertion site was a 3.0mm drill.There was a delay less than 30 minutes and no further complications were reported.Patient status is discharged.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchor and suture strings in place.The anchor is fractured just above the proximal collar.There is biological debris on the returned items.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified.Additionally a material certificate of analysis (coa) is required for raw material.An evaluation of the images provided by the customer found the anchor in the insertion device; it appears to be broken at the base.Another image showed the suture with bio debris.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.